Dr Brad Baxter

I left Imperial College some time ago, in 2001, and now teach at Birkbeck College, another part of the University of London.

Room 755

+44 20 7631 6453(office), +44 7931 751328

Email: b.baxter@bbk.ac.uk

Address: Birkbeck College, Malet Street, London WC1E 7HX

Research Interests :

Sivakumar ( Math Dept, Texas A&M University ) and I have worked together on several papers.

My Birkbeck Data Mining coursework

My Numerical Analysis course given at Imperial

M2N1

My Mathematical Finance course at Imperial:

Click here

Other courses :

Click here

Some papers :

  • Conditionally positive functions and p-norm distance matrices, Constructive Approximation 7 (1991), 427--440.
  • On the asymptotic behaviour of the span of translates of the multiquadric $\phi(r)=(r^2 + c^2)^{1/2}$ as $c \to \infty$, Comput. Math. Applic. 24 (1994), 1--6.
  • (with C. A. Micchelli) Norm estimates for the $\ell^2$ inverses of multivariate Toeplitz matrices, Numerical Algorithms1 (1994), 103--117.
  • Norm estimates for inverses of Toeplitz distance matrices, J. Approx. Theory 79 (1994), 222--242.
  • (with N. Sivakumar and J. D. Ward) Regarding the p-norms of radial basis interpolation matrices, Constructive Approximation 10 (1994), 451--468.
  • (with N. Sivakumar) On shifted cardinal interpolation for the Gaussian and the multiquadric, J. Approx. Theory 87 (1996), 36--59.
  • (with A. Iserles) On approximation by exponentials, in Annals of numerical Mathematics Vol 4, 1997.
  • (with S. Hubbert) Radial basis functions for the sphere. In Progress in Multivariate Approximation, Volume 137 of the International Series of Numerical Mathematics, Birkhauser, 2001.
  • Preconditioned conjugate gradients, radial basis functions and Toeplitz matrices. In Comput. Math. Applic. 43 (2001), 305--318.
  • Positive definite functions on Hilbert space. In East Journal of Approximation 10 (2004), 269--274.
  • Rapid Evaluation of Conditionally Negative Definite Functions,  Journal of Computational and Applied Mathematics 180 (2005), 51-70.
  • Scaling radial basis functions via Euclidean distance matrices. In Comput. Math. Applic. 51 (2006), 1163--1170.
  • A covariance matrix inversion problem arising from the construction of phylogenetic trees.With Tom Nye and Wally Gilks. In LMS Journal of Computation and Mathematics 10 (2007), 119--131.
  • (with R. Brummelhuis) Exponential Brownian Motion and Divided Differences.
  •  


  • My PhD dissertation :

    The Interpolation Theory of Radial Basis Functions. 

    Tom and Anna in 2000. I shall add a picture of Theo soon too. I really should add some more recent images . . .